Wildfire, Bradley
- When
- August 4, 11:00 PM CST to August 5, 8:00 PM CST
- Where
- Bradley forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 33.466, -92.162 (the zone’s center; the record gives no point)
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 5 miles southeast of Hermitage in Bradley County burned 308 acres on the 4th and 5th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A continued heat wave and drought conditions made conditions favorable for wildfires during the first part of August. A wildfire 5 miles southeast of Hermitage in Bradley County burned 308 acres on the 4th and 5th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 4, 8:31 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 931 PM CDT THU AUG 4 2011 .UPDATE... NO SIGNIFICANT CHANGES TO THE FORECAST THIS EVENING. THE ONLY ADJUSTMENTS WERE JUST SMALL ONES MADE TO OVERNIGHT CLOUD COVER...POP...AND TEMPERATURE GRIDS TO TRY AND ACCOUNT FOR CURRENT SATELLITE AND RADAR TRENDS. LATE TONIGHT...WELL AFTER MIDNIGHT...THERE IS A CHANCE THAT THE NEXT DISTURBANCE RIDING OVER THE RIDGE COULD SPARK OFF A FEW SHOWERS OR THUNDERSTORMS ALONG THE AR/MO BORDER. PREVIOUS SHIFT HAD CHANCE POPS UP THERE AND THINK THIS STILL SEEMS REASONABLE SO HAVE LET THAT BE. OVERALL THE FORECAST LOOKS TO BE IN GOOD SHAPE. WILL ALSO UPDATE THE HEAT ADVISORY TO CONSOLIDATE THE NUMEROUS SEGMENTS INTO A CLEANER LOOKING PRODUCT. && .PREV DISCUSSION... /ISSUED 645 PM CDT THU AUG 4 2011/ AVIATION... OVERALL VFR CONDITIONS OVER THE NEXT 24 HOURS. EARLY EVENING THUNDERSTORMS WILL CONTINUE TO WIND DOWN AND DISSIPATE AFTER SUNSET...WHILE BLOW OFF CLOUDS OVER SOUTHERN AND WESTERN AR WILL SPREAD OVER THE AREA. WITH ANY STORM MVFR CEILINGS AND VISIBILITY EXPECTED WITH GUSTY WINDS. CURRENT CONVECTION NOT AFFECTING TAFS. WEAK FRONTAL BOUNDARY OVER SOUTHERN AR IS EXPECTED TO DRIFT NORTH AND OVERNIGHT DEVELOP ISOLATED CONVECTION OVER NORTHERN AR. HAVE USED VCTS AND CB CLOUDS NORTHERN TAF SITES. PATCHY MVFR FOG POSSIBLE OVERNIGHT IN AREAS THAT RECEIVED RAIN. WINDS MAINLY E TO S 5 TO 10 KNOTS THIS EVENING LOWERING AFTER SUNSET TO LESS THAN 8 KNOTS AND BECOMING SE TO S. ON FRIDAY...ISOLATED MORNING CONVECTION POSSIBLE OVER NORTHERN AR WITH PATCHY MVFR CONDITIONS...WHILE CENTRAL AND SOUTHERN AREAS WILL MAINLY HAVE AFTERNOON CONVECTION. WINDS SE TO SW 5 TO 15 KNOTS ON FRIDAY. (59) PREV DISCUSSION... /ISSUED 308 PM CDT THU AUG 4 2011/ SHORT TERM...THIS AFTERNOON THROUGH SUNDAY NIGHT A SHRTWV TROUGH IS SLOWLY DAMPENING/SHEARING OUT AS IT MOVES THROUGH THE STATE THIS AFTERNOON. THIS TROUGH IS MOVING ACROSS A WEAK COLD FRONT THAT HAS BEEN AUGMENTED AND STRENGTHENED BY OUTFLOW BNDRYS GENERATED BY OVERNIGHT CONVECTION IN MO. THE RESULT OF THE FRONT/SHRTWV HAS BEEN OFF AND ON ELEVATED SHOWERS AND STORMS FROM I40 NWD TODAY. AS THE SHRTWV CONTS TO WEAKEN AND MOVE EAST...THE UPR RIDGE WILL ATTEMPT TO REBUILD FRI AND SAT. FCST H85 TEMPS WILL BE IN THE 24-26C RANGE EACH DAY...GIVING THE POTENTIAL FOR HIGHS IN THE UPR 90S TO UPWARDS OF 105-110 EACH DAY. THE BIG QUESTION WILL BE IF THE RIDGE CAN REBUILD QUICK AND STRONG ENOUGH TO KEEP ANY POTENTIAL CONVECTIVE SYSTEM FROM DIVING INTO NRN AR AND GIVING US A REPEAT OF TODAY IN THE NORTH. SOUTH OF I40...IT IS A FAIRLY SAFE BET THAT THE NEXT 3 DAYS WILL REMAIN HOT...WITH ONLY AFTERNOON/EVENING CONVECTION. IN NRN AR...UNCERTAINTY IS A BIT HIGHER AND WILL HEDGE THE FCST WITH A LEAN TOWARD THE WARMER AND DRIER SIDE OF THINGS. BY EARLY NEXT WEEK...THE UPR RIDGE WILL RETROGRADE AND ALLOW FOR NW FLOW TO BEGIN TO DEVELOP. THIS WILL ALLOW TEMPS TO BEGIN TO COOL IN THE LONG TERM... LONG TERM...MONDAY THROUGH THURSDAY BOTH THE GFS AND ECMWF CONT TO INDC THAT THE UPR RDG WL EVENTUALLY BLD OVR THE SWRN STATES AS WE PROGRESS THRU THE PD. THIS SCENARIO WOULD ALLOW A CDFNT TO SLIDE SWD INTO AR LATER IN THE PD...PROVIDING A FOCUS FOR SCTD CONVECTION. THE PRESENCE OF THE FNTL BNDRY WOULD ALSO RESULT IN MORE CLOUD COVER AND SLIGHTLY COOLER TEMPS...ESP FOR LOCATIONS N OF THE BNDRY. WL CONT TO INDC HIGH TEMPS CLOSER TO NORMAL LVLS N OF THE BNDRY...WITH READINGS STAYING ABV NORMAL TO THE S. HEAT HEADLINES WL NEED TO BE ADDRESSED DURG THE PD AS WELL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 92 79 97 79 / 30 30 20 20 CAMDEN AR 107 82 106 81 / 40 30 10 10 HARRISON AR 91 76 98 76 / 70 30 30 20 HOT SPRINGS AR 103 82 105 81 / 40 30 20 10 LITTLE ROCK AR 102 83 104 83 / 30 20 20 10 MONTICELLO AR 103 82 104 81 / 40 30 20 10 MOUNT IDA AR 104 80 105 79 / 40 30 10 10 MOUNTAIN HOME AR 91 76 97 76 / 60 30 30 20 NEWPORT AR 95 80 98 80 / 30 20 20 20 PINE BLUFF AR 104 81 104 79 / 40 30 20 10 RUSSELLVILLE AR 100 80 104 79 / 60 20 20 10 SEARCY AR 99 79 102 79 / 30 20 20 20 STUTTGART AR 101 80 104 79 / 30 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && 64
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE LITTLE ROCK AR 350 PM CDT THU AUG 4 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 350 PM CDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HIGH PRESSURE WILL REMAIN DOMINANT TODAY...AND AGAIN BRING VERY HOT CONDITIONS TO MUCH OF THE STATE. TEMPERATURES WILL MOSTLY RANGE FROM THE MID 90S TO AROUND 105. THESE READINGS COMBINED WITH HIGH HUMIDITY LEVELS WILL CREATE VERY DANGEROUS HEAT INDEX VALUES FROM 100 TO AROUND 115 DEGREES. ANY LOCATION THAT RECEIVES RAIN WILL HAVE SOME RELIEF FROM THE HEAT. AN EXCESSIVE HEAT WARNING WAS IN EFFECT THIS MORNING...BUT HAS NOW BE LOWERED TO A HEAT ADVISORY THROUGH THE WEEKEND. PEOPLE NEED TO TAKE THE HEAT SERIOUSLY. HEAT IS THE NUMBER ONE WEATHER RELATED KILLER IN THE UNITED STATES. THE THUNDERSTORMS THAT FORM TODAY COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS THE MAIN CONCERN. GUSTS COULD EXCEED 70 MPH...WHICH IS STRONG ENOUGH TO DOWN TREES AND POWER LINES. LARGE HAIL WOULD BE A MUCH LOWER THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT APPEARS HIGH PRESSURE WILL MOVE SLOWLY TOWARD THE SOUTHWEST UNITED STATES IN THE COMING DAYS. THIS WILL CREATE A NORTHWEST WIND FLOW ALOFT...WHICH WILL DRIVE A COLD FRONT INTO THE REGION BY MONDAY. THE FRONT IS EXPECTED TO STALL TUESDAY AND WEDNESDAY. PRECEDING THE FRONT...IT WILL REMAIN HOT INTO THE WEEKEND...WITH ABOVE NORMAL TEMPERATURES IN THE FORECAST AND HEAT INDEX VALUES OVER 105 DEGREES. A HEAT ADVISORY HAS BEEN POSTED FOR MUCH OF ARKANSAS THROUGH SUNDAY. ONCE THE FRONT ARRIVES EARLY NEXT WEEK...IT WILL NOT BE QUITE SO HOT. TEMPERATURES WILL BE CLOSER TO NORMAL...ESPECIALLY IN NORTHERN AND EASTERN SECTIONS OF THE STATE AWAY FROM HIGH PRESSURE. SURROUNDING THE FRONT...THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. CHANCES FOR RAIN WILL BE HIGHEST IN THE NORTH AND EAST...OR IN AREAS NORTH OF THE FRONT. SOME STORMS COULD BE SEVERE...WITH DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/59
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 PM CDT THU AUG 4 2011
ARZ040-042335-
POLK AR-
607 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK COUNTY UNTIL 630 PM
CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHWEST OF PLEASANT HILL...OR 15 MILES
SOUTHWEST OF MENA...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
HATFIELD... COVE... WEST VALLEY...
PLEASANT HILL... OLD COVE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3459 9447 3462 9443 3441 9431 3436 9446
3437 9447
TIME...MOT...LOC 2307Z 235DEG 9KT 3447 9444
64SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT THU AUG 4 2011
ARZ037-042340-
SCOTT AR-
610 PM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCOTT COUNTY UNTIL 645 PM
CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF WEEKS...OR 15 MILES SOUTH OF
HARTFORD...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
* LOCATIONS IMPACTED INCLUDE...
BLACK FORK... BATES... WEEKS...
COALDALE... GIPSON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3490 9446 3493 9445 3494 9444 3496 9441
3495 9438 3476 9428 3473 9446
TIME...MOT...LOC 2310Z 247DEG 8KT 3481 9445
64The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332698.